Alert archive / Washington / Gale Warnings in 2012
Gale Warning 89, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 23, 2012, 3:07 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2012, 3:07 AM PST (11:07 UTC)
- Expired
- Dec 23, 2012, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
282 WHUS76 KSEW 231107 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 307 AM PST SUN DEC 23 2012 PZZ132-231915- /O.EXP.KSEW.GL.W.0088.000000T0000Z-121223T1100Z/ /O.UPG.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/ /O.NEW.KSEW.GL.W.0089.121223T1107Z-121223T1400Z/ /O.NEW.KSEW.SC.Y.1145.121223T1400Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 307 AM PST SUN DEC 23 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT 6 AM PST UNTIL 3 PM PST THIS AFTERNOON... A GALE WARNING HAS BEEN EXTENDED UNTIL 6 AM PST THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM PST THIS MORNING UNTIL 3 PM PST THIS AFTERNOON. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-231915- /O.EXP.KSEW.GL.W.0088.000000T0000Z-121223T1100Z/ /O.UPG.KSEW.SC.Y.1144.000000T0000Z-121223T1700Z/ /O.NEW.KSEW.GL.W.0089.121223T1107Z-121223T1400Z/ /O.NEW.KSEW.SC.Y.1145.121223T1400Z-121223T2300Z/ ADMIRALTY INLET- 307 AM PST SUN DEC 23 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT 6 AM PST UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXTENDED THE GALE WARNING UNTIL 6 AM PST THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM PST THIS MORNING THROUGH 3 PM PST THIS AFTERNOON. * WIND...SOUTHEAST 25 TO 35 KNOTS DIMINISHING TO 15 TO 25 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-231215- /O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T1700Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 21 KNOTS. $$ PZZ135-231215- /O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T1200Z/ PUGET SOUND AND HOOD CANAL- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW 21 KNOTS. $$ PZZ150-153-170-173-231915- /O.EXT.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-231915- /O.EXT.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-231915- /O.EXT.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-231915- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-231915- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 307 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
492 WHUS76 KSEW 231356 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 556 AM PST SUN DEC 23 2012 PZZ132-134-232200- /O.EXT.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/ /O.EXT.KSEW.SC.Y.1145.121223T1700Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 556 AM PST SUN DEC 23 2012 ...GALE WARNING NOW IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA AND THE NORTHERN INLAND WATERS UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS BY LATE THIS MORNING. WAVES OF 4 TO 6 FEET WILL SUBSIDE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-232200- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 556 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-170-173-232200- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 556 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-232200- /O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 556 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-232200- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 556 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-232200- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 556 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
399 WHUS76 KSEW 231403 CCA MWWSEW URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 602 AM PST SUN DEC 23 2012 PZZ132-134-232230- /O.COR.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/ /O.COR.KSEW.SC.Y.1145.121223T1700Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 602 AM PST SUN DEC 23 2012 ...GALE WARNING NOW IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA AND THE ADMIRALTY INLET UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS BY LATE THIS MORNING. WAVES OF 4 TO 6 FEET WILL SUBSIDE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-232230- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 602 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-170-173-232230- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 602 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-232230- /O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 602 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-232230- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 602 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-232230- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 602 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS TODAY WITH HIGHEST WIND EAST PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
001 WHUS76 KSEW 231712 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 912 AM PST SUN DEC 23 2012 PZZ132-232300- /O.EXP.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/ /O.UPG.KSEW.SC.Y.1145.000000T0000Z-121223T2300Z/ /O.NEW.KSEW.GL.W.0090.121223T1712Z-121223T2000Z/ /O.EXB.KSEW.SC.Y.1144.121223T2000Z-121223T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 912 AM PST SUN DEC 23 2012 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WIND AND WAVES...SOUTHEAST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS MIDDAY. WAVES OF 4 TO 6 FEET WILL SUBSIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-232300- /O.EXP.KSEW.GL.W.0089.000000T0000Z-121223T1700Z/ /O.CON.KSEW.SC.Y.1145.000000T0000Z-121223T2300Z/ ADMIRALTY INLET- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... .WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-231815- /O.CAN.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ110-232300- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121223T2300Z/ GRAYS HARBOR BAR- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * BAR CONDITION...MOSTLY ROUGH. * COMBINED SEAS...9 TO 11 FEET...HIGHEST AROUND THE EBB AT 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-170-173-232300- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-232300- /O.CON.KSEW.SC.Y.1144.000000T0000Z-121223T2300Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTH WIND 20 TO 30 KNOTS TODAY. * SEAS...SOUTHWEST SWELL 9 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-232300- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121223T2300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 912 AM PST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WIND...SOUTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 22, 9:30 PM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 22, 9:30 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST SAT DEC 22 2012
.SYNOPSIS...LOW PRESSURE ALOFT OFF THE COAST IS EXPECTED TO CONTINUE
TO ROTATE SHOWERS ONSHORE BEFORE IT MOVES INLAND BY LATE SUNDAY.
HIGHER PRESSURE ALOFT SHOULD BRING A BRIEF DRY SPELL MONDAY. THEN
ANOTHER PACIFIC FRONTAL SYSTEM IS FORECAST TO SPREAD MORE
PRECIPITATION ONSHORE WITH THE POSSIBILITY OF SNOW ON SOME LOWLANDS.
A SHOWERY REGIME WILL FOLLOW WEDNESDAY GRADUALLY EASING THROUGH THE
END OF THE WEEK.
&&
.SHORT TERM...SHOWERS CONTINUE TO MOVE NWD THROUGH THE AREA IN
BATCHES UNDER DIFFLUENT SLY FLOW ALOFT. THE 500 MB TROUGH AXIS IS
STILL OFFSHORE ALLOWING WAVES OF SHOWER ACTIVITY TO MOVE NWD THROUGH
THE AREA. THIS PATTERN REMAINS UNCHANGED THROUGH SUNDAY ALTHOUGH
SURFACE LOW DEVELOPMENT WILL OCCUR IN THE SPLIT SRN PORTION OF THE
SPLIT FLOW HEADING INTO CA. THIS MEANS THE HEAVIER RAINFALL WILL
OCCUR DOWN THAT WAY WHILE WRN WA REMAINS UNDER A SHOWERY REGIME WITH
MAINLY LIGHT MOUNTAIN SNOW ACCUMULATIONS.
THE 500 MB TROUGH AXIS SHIFTS ACROSS THE PAC NW SUNDAY EVENING
BRINGING COLDER AIR ALOFT. A WEAK SURFACE LOW PERSISTS NEAR THE WA
COAST THROUGH MONDAY MORNING WITH SHOWERS CONTINUING BUT DECREASING
AS THE NIGHT WEARS ON. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE
EXPECTED IN THE MOUNTAINS ABOVE 2000 FEET TONIGHT AND ANOTHER 3-6
INCHES SUNDAY/SUNDAY EVENING.
THERE WILL BE A LULL OR BREAK IN SHOWERS MONDAY INTO MONDAY NIGHT.
LOW CHANCE POPS ARE INDICATED MONDAY WHICH LOOKS FINE TO COVER
RESIDUAL SHOWERS. DRY WEATHER IS EXPECTED MUCH OF MONDAY NIGHT WHICH
WILL ALLOW FOR COLDER TEMPERATURES WITH SOME LOWER DEW POINT AIR TO
INFILTRATE THE AREA AS ELY SURFACE GRADIENTS INCREASE. THIS WILL
PRIME THE ATMOSPHERE FOR THE POSSIBILITY OF SOME SNOW OR MIXED
PRECIPITATION ON CHRISTMAS DAY.
THE 00Z MODEL RUNS HAVE CONTINUED THE TREND OF PUSHING BACK THE
ONSET OF PRECIPITATION CHRISTMAS DAY. MODELS OFTEN UNDERESTIMATE THE
EXTENT OF SPLITTING SO IT WILL NOT BE A SURPRISE IF THE
PRECIPITATION IS SLOW TO ARRIVE. EVEN WITH THE SLOWER TIMING
INDICATED BY THE 00Z RUNS RAIN AND PERHAPS MIXED PRECIPITATION OR
SNOW SHOULD REACH THE COAST AND BEGIN PUSHING INTO AREAS W OF THE
PUGET SOUND CHRISTMAS MORNING. THE LATER TIMING MAY MEAN A LESS
CHANCE FOR ACCUMULATION FURTHER INLAND FROM TACOMA NORTHWARD IF
PRECIPITATION OCCURS IN THE AFTERNOON. BUT THERE IS STILL A CHANCE
OF SOME ACCUMULATION JUST ABOUT ANYWHERE ON CHRISTMAS DAY WITH THE
DETAILS STILL UNCERTAIN.
MESO MODELS ARE ARE IN GOOD AGREEMENT OF ONE POTENTIALLY BIG PROBLEM
AREA BEING THE HOOD CANAL AREA AND POSSIBLY MASON COUNTY AND THE
CHEHALIS GAP E OF HOQUIAM IN GRAYS HARBOR COUNTY. SEVERAL INCHES OF
SNOW COULD FALL IN THIS AREA...WITH THE LARGEST AMOUNTS OVER 6
INCHES POSSIBLE IN HOOD CANAL. A SPECIAL WEATHER STATEMENT WAS
ISSUED EARLIER TO ADDRESS THE POTENTIAL SNOW CHRISTMAS DAY.
MANY WANT A WHITE CHRISTMAS AND HISTORICALLY MOST LOWLAND WESTERN
WASHINGTON LOCATIONS HAVE A LESS THAN 10 PERCENT CHANCE. DECEMBER
2008 WAS THE LAST TIME WE HAD A WHITE CHRISTMAS.
SIDE NOTE...THE KATE RADAR IS EXPERIENCING TECHNICAL PROBLEMS AND IS
DOWN UNTIL FURTHER NOTICE. A TECHNICIAN WILL BE LOOKING AT THE
PROBLEM SUNDAY MORNING.
MERCER
.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...ANOTHER UPPER TROUGH WILL
FOLLOW TUESDAY NIGHT AND WEDNESDAY FOR MORE SHOWERS. THEN RIDGING
ALOFT WILL BEGIN TO BUILD THURSDAY AND FRIDAY FOR A GRADUAL DRYING
TREND. THE CANADIAN...GFS AND EURO ALL DIFFER A BIT...YET THE BIG
STORY IS A SPLIT FLOW PATTERN BY NEXT WEEKEND WITH THE PRIMARY
ENERGY DIGGING SOUTH INTO CALIFORNIA AND THE PACIFIC NW REMAINING
PRIMARILY DRY. WILL NEED TO KEEP AN EYE ON ANY SHORTWAVES DIGGING
DOWN THE BACK SIDE OF THE UPPER RIDGE LIKE THE GFS HINTS. BUEHNER
&&
.HYDROLOGY...FLOODING ON AREA RIVERS IS NOT EXPECTED THROUGH THE END
OF NEXT WEEK. BUEHNER/MERCER
&&
.AVIATION...AN UPPER TROUGH AND SURFACE LOW CENTERED OFF THE NORTH
WASHINGTON COAST WILL WEAKEN AND MOVE SLOWLY EAST INTO WESTERN
WASHINGTON LATE SUNDAY. FLOW ALOFT IS SOUTHERLY AND THE AIR MASS IS
MOIST AND SOMEWHAT UNSTABLE.
SOUTH WINDS 18G30 KT AROUND BELLINGHAM ARE CAUSING SOME LOW LEVEL
MECHANICAL TURBULENCE AS FLOW INTERACTS WITH THE TERRAIN. EXPECT
CONDITIONS TO IMPROVE BY ABOUT 08Z AS AN IMPULSE ROTATING AROUND THE
OFFSHORE FLOW LIFTS NORTH INTO BRITISH COLUMBIA.
EXPECT MAINLY VFR CEILINGS AND VISIBILITIES THROUGH SUNDAY. LOCAL
MVFR CEILINGS ARE POSSIBLE AT TIMES IN HEAVIER SHOWERS TONIGHT.
ALBRECHT
KSEA...SOUTH WIND 8-11 KNOTS WILL EASE SOMEWHAT TO 6-8 KNOTS AFTER
06Z. ALBRECHT
&&
.MARINE...A SURFACE LOW OVER THE OFFSHORE WATERS WILL SHIFT TO THE
COASTAL WATERS ON SUNDAY AND DISSIPATE SUNDAY NIGHT. GALE CONDITIONS
HAVE BEEN OCCURRING OVER PORTIONS OF THE COASTAL WATERS AND NEAR
GALE CONDITIONS ARE OCCURRING OVER THE NORTH INLAND WATERS AND THE
EAST ENTRANCE TO THE STRAIT. THE GALE WARNINGS WILL EXPIRE AT 10 PM
AND REPLACED WITH SMALL CRAFT ADVISORIES.
WINDS WILL EASE LATER SUNDAY AND SUNDAY NIGHT AS THE GRADIENTS
RELAX.
A FRONTAL SYSTEM WILL MOVE OVER THE COASTAL WATERS TUESDAY. THIS
WILL BRING GALES TO THE COASTAL WATERS AND PERHAPS THE NORTHERN
INLAND WATERS WITH SMALL CRAFT CONDITIONS ELSEWHERE. THE FRONT WILL
WEAKEN AND MOVE INLAND TUESDAY NIGHT AND WEDNESDAY WITH DIMINISHING
WINDS. SCHNEIDER/ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING COASTAL WATERS...EAST ENTRANCE STRAIT OF JUAN DE
FUCA...AND NORTHERN INLAND WATERS THROUGH 10 PM.
.SMALL CRAFT ADVISORY ALL OTHER WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:35 PM PST | Gale Warning | SEW | 4 hr | |
| Dec 23, 3:07 AM PST | Small Craft Advisory | SEW | 12 hr | |
| Dec 23, 9:12 AM PST | Gale Warning | SEW | 3 hr | |
| Dec 23, 2:43 PM PST | Gale Watch | SEW | 12 hr | |
| Dec 23, 3:50 PM PST | Winter Storm Watch | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.